MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 VALVE 10/25; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 VALVE 10/25; HYDROCEPHALUS MANAGEMENT
Model Number FX214T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a gav 2.0 (#fx214t) was implanted during a procedure performed on an unknown date.According to the complainant, the patient was brought back for other unspecified complications.Additional information was received which indicated that the complications were unrelated to the shunt treatment.However, the physician believed additional drainage was needed, and planned to swap the device with a programmable valve.During the revision surgery, when the shunt was checked it did not "move the manometer with distal catheter still in place." however, the manometer drained at a normal rate after the valve was removed with just the distal catheter in place (still in the abdomen).The device was replaced with another manufacturer's device.The complaint device has not been returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Manufacturing and quality control data: because the serial number of the device is unknown we are not able to trace production and quality control data.We confirm all parameters have been inspected and approved during the manufacturing.We assure that production and quality control ensure that only products that are conform to specifications are made available on the market.Conclusion information: an investigation was not possible because the product is not available.With reference to the reason for the complaint, we would like to point out that deposits in the valve could be responsible for the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.Due to missing information (patient data, serial number, device itself), we are unable to provide a meaningful analysis.

Brand Name
GAV 2.0 VALVE 10/25
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16992609
Report Number3004721439-2023-00154
Device Sequence Number14322532
Product Code JXG
UDI-Device Identifier04041906500047
UDI-Public4041906500047
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX214T
Device Catalogue NumberFX214T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Initial Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown